Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 28, NWS Cheyenne, WY

November 18, 2011Albany County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Nov 18, 2011, 3:23 PM MST for Albany County, Laramie County, Wyoming. It took effect at Nov 19, 2011, 3:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 18, 2011, 3:23 PM MST (22:23 UTC)
In effect from
Nov 19, 2011, 3:00 AM MST
Expired
Nov 18, 2011, 7:46 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3395 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WWUS75 KCYS 182223
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MST FRI NOV 18 2011

...STRONG WINDS WILL BE POSSIBLE LATER TONIGHT THROUGH EARLY
SATURDAY MORNING OVER AND NEAR THE SOUTHERN LARAMIE RANGE...

.WESTERLY WINDS WILL BECOME STRONG AFTER MIDNIGHT OVER AND NEAR
THE SOUTHERN LARAMIE RANGE AND CONTINUE THROUGH EARLY SATURDAY
AFTERNOON. THE STRONG WINDS WILL OCCUR BEHIND A PACIFIC STORM
SYSTEM WHICH WILL MOVE ACROSS THE CENTRAL ROCKIES DURING THAT
TIME. WIND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE OVER THOSE 
AREAS LATE TONIGHT THROUGH EARLY AFTERNOON SATURDAY. 

WYZ116-117-190700-
/O.NEW.KCYS.HW.A.0028.111119T1000Z-111119T2000Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
323 PM MST FRI NOV 18 2011

...HIGH WIND WATCH IS IN EFFECT FROM 3 AM MST SATURDAY THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 3 AM MST SATURDAY THROUGH
SATURDAY AFTERNOON. 

* TIMING...WINDS WILL BECOME STRONG AFTER MIDNIGHT AND CONTINUE
  THROUGH EARLY AFTERNOON SATURDAY.  

* WINDS...SUSTAINED WINDS WILL BE AT 35 TO 45 MPH WITH GUSTS TO
  60 MPH POSSIBLE.

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR THOSE WITH LIGHTWEIGHT OR
  HIGH PROFILE VEHICLES ON INTERSTATES 80 AND 25 OVER AND NEAR THE
  SOUTHERN LARAMIE RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
1 follow-up statement
562 
WWUS75 KCYS 190246
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
746 PM MST FRI NOV 18 2011

...STRONG WINDS WILL DEVELOP OVER THE SOUTHERN LARAMIE RANGE LATE 
TONIGHT THROUGH SATURDAY MORNING...

.WEST WINDS WILL BECOME STRONG AFTER MIDNIGHT OVER THE SOUTHERN
LARAMIE RANGE AND CONTINUE THROUGH SATURDAY MORNING. THE STRONG
WINDS WILL OCCUR BEHIND A PACIFIC STORM SYSTEM WHICH WILL MOVE
ACROSS THE CENTRAL ROCKIES. WIND GUSTS AS HIGH AS 60 MPH CAN BE
EXPECTED LATE TONIGHT THROUGH EARLY AFTERNOON SATURDAY. WINDS WILL
GRADUALLY DECREASE SATURDAY AFTERNOON.

WYZ116-117-191500-
/O.UPG.KCYS.HW.A.0028.111119T1000Z-111119T2000Z/
/O.NEW.KCYS.HW.W.0050.111119T1000Z-111119T1900Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
746 PM MST FRI NOV 18 2011

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...3 AM THROUGH NOON SATURDAY.

* WINDS...SUSTAINED WEST WINDS WILL BE AT 35 TO 45 MPH WITH GUSTS
  TO 60 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR THOSE WITH LIGHTWEIGHT OR
  HIGH PROFILE VEHICLES ON INTERSTATES 80 OVER THE SOUTHERN
  LARAMIE RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

HAHN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 18, 2:32 PM MST, 51 minutes earlier.

Area forecast discussion, Nov 18, 2:32 PM MST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MST FRI NOV 18 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY...
SNOW...WINDS AND COOLER TEMPERATURES WILL AFFECT MUCH OF THE CWA
THROUGH SUNDAY...ESPECIALLY IN SOUTHEAST WYOMING TONIGHT AND SATURDAY.
A SHORTWAVE TROUGH OVER THE PACIFIC NORTHWEST EARLY THIS AFTERNOON
WILL MOVE EAST ACROSS THE NORTHERN AND CENTRAL ROCKIES AND FILL
THROUGH SATURDAY. THE SURFACE LOW WAS CURRENTLY MOVING INTO NORTHEAST
COLORADO AND WILL SLOWLY MOVE SOUTHEAST THROUGH SATURDAY. THE 300 MB
JET WILL MOVE ACROSS CENTRAL OR SOUTHERN WYOMING DURING THAT TIME
AND WILL RIDE OVER THE BOUNDARY LAYER UPSLOPE. THE FAVORABLE LIFT
AND MOISTURE WILL PRODUCE ACCUMULATING SNOW OVER MAINLY THE NORTH
AND WEST PARTS OF THE CWA TONIGHT AND SATURDAY MORNING. SATELLITE
CLOUD TOPS CONTINUE TO COOL UPSTREAM OF THE CWA AND SNOW HAS BEEN
FALLING OVER MUCH OF WESTERN AND NORTHERN WYOMING SINCE THE MORNING
HOURS. SOME OF THE SNOWFALL IN THOSE AREAS HAS BEEN HEAVY WITH RATES
OF ONE TO TWO INCHES PER HOUR. THE BAROCLINIC CLOUD BAND AND SNOW
WILL SAG SLOWLY SOUTHEAST AND PRODUCE THE SNOW OVER THE WESTERN
AND NORTHERN PARTS OF OUR CWA. WILL CONTINUE THE PREVIOUSLY ISSUED
WINTER HIGHLIGHTS FOR THOSE AREAS THROUGH MIDDAY SATURDAY. WINDS
WILL INCREASE LATER TONIGHT AND CONTINUE INTO SATURDAY AFTERNOON
OVER THE CWA..ESPECIALLY THE SOUTH. THE WINDS WILL PRODUCE BLOWING
SNOW MAINLY WEST OF THE LARAMIE RANGE. STRONG SUBSIDENCE MAY ALSO
PRODUCE HIGH WIND CRITERIA WINDS OVER THE SOUTHERN LARAMIE RANGE
AND THE CHEYENNE FOOTHILLS LATE TONIGHT THROUGH EARLY AFTERNOON
SATURDAY. HAVE WENT AHEAD AND ISSUED A LATE FIRST PERIOD HIGH WIND
WATCH FOR THAT AREA FROM 10Z TO 20Z. THE SNOW WILL TAPER OFF BY
SATURDAY AFTERNOON AS THE SYNOPTIC LIFT WEAKENS AND ENDS. THE
WINDS WILL DIMINISH OVER THE CWA SATURDAY EVENING. THE REMAINDER
OF THE FORECAST WILL BE QUIETER WITH SLIGHTLY WARMER TEMPERATURES
BY SUNDAY AND MAINLY OROGRAPHIC SNOWFALL.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
THE 12Z GFS AND ECMWF SOLUTIONS ARE REMARKABLY SIMILAR TO THE 06Z RUN.
THE 500 MB FLOW WILL BE START THE MEDIUM RANGE PERIOD AS NEAR ZONAL.
A CLOSED MID LEVEL LOW OFF THE SOUTHERN CALIFORNIA COAST WILL OPEN UP
AND DEAMPLIFY AS IT MOVES EAST ACROSS THE FOUR CORNERS MONDAY AND
SOUTHERN PLAINS ON TUESDAY. THE EFFECTS FROM THIS SOUTHERN STREAM
SYSTEM WILL BE MAINLY OROGRAPHIC SNOWFALL FOR THE SNOWY AND SIERRA
MADRE RANGES SUNDAY NIGHT AND MONDAY. THE SNOW WILL TAPER OFF AND
END MONDAY NIGHT WITH DRIER NORTHWESTERLY FLOW IN THE WAKE OF THE
TROUGH. THE NORTH-SOUTH RIDGE AXIS WILL BE CENTERED OVER THE CWA
ON WEDNESDAY AND OVER THE GREAT PLAINS ON THANKSGIVING DAY. THIS
PATTERN SHIFT WILL BACK THE WINDS ALOFT TO SOUTHWESTERLY WELL IN
ADVANCE OF THE NEXT PACIFIC TROUGH COMING ONSHORE. THE 700 MB
PRESSURE GRADIENT TIGHTENS (CRAIG TO CASPER 50 TO 70 DAM) WITH
WESTERLY 700 MB WINDS 50-60 KT FROM 12Z THURSDAY THROUGH 00Z
SATURDAY. A LEE SURFACE TROUGH OVER THE WESTERN NEBRASKA THURSDAY
AND FRIDAY WILL ACCENTUATE THE DOWNSLOPE FLOW...WITH SUSTAINED
WINDS WEST WINDS 25-35 KT GUSTING TO 50 KT OVER MUCH OF SOUTHEAST
WYOMING. HIGH TEMPERATURES MONDAY WILL BE MODERATING WITH 30S AND
40S. TUESDAY THROUGH THANKSGIVING DAY WILL SEE TEMPERATURES 10 TO
15 DEGREES ABOVE NORMAL WITH HIGHS IN THE 40S AND 50S. THE NEXT
PACIFIC COLD FRONT WILL BE MOVING THROUGH WYOMING ON FRIDAY...WITH
AREAS ALONG AND WEST OF THE LARAMIE RANGE ABOUT 10 DEGREES COOLER
FROM THURSDAY/S HIGHS. THESE AREAS WILL ALSO SEE INCREASING CHANCES
FOR MOUNTAIN SNOWS...WITH A RAIN/SNOW MIX FOR THE VALLEYS.

&&

.AVIATION...18Z TAF ISSUANCE...
A COLD FRONT ALIGNED EAST TO WEST ACROSS CENTRAL WYOMING WILL SLOWLY
SAG SOUTHWARD THROUGH THIS EVENING...REACHING SOUTHERN WYOMING TONIGHT.
WESTERLY SURFACE WINDS SOUTH OF THE FRONT WILL BE GUSTING AS HIGH AS
35 KT ACROSS MUCH OF SOUTHEAST WYOMING THROUGH THIS AFTERNOON...WITH
LIGHTER WINDS OVER THE WESTERN NEBRASKA PANHANDLE. THIS WILL RESULT
IN LOWERING CEILINGS THIS AFTERNOON...ESPECIALLY ACROSS THE NORTHERN
AND WESTERN PORTIONS OF THE FORECAST AREA. MVFR CONDITIONS WITH
SNOW SHOWERS WILL BE POSSIBLE AT RAWLINS BY LATE THIS AFTERNOON...
SPREADING EAST AND NORTHEAST TO LARAMIE AND CHADRON BY LATE THIS
EVENING. AFTER 06Z SATURDAY...EXPECT IFR TO LIFR CEILINGS AND
VISIBILITIES AT RAWLINS...LARAMIE AND CHADRON. MVFR CEILINGS WILL
BE POSSIBLE AT ALLIANCE...WITH VFR CEILINGS AND VISIBILITIES AT
SCOTTSBLUFF...SIDNEY AND CHEYENNE.

&&

.FIRE WEATHER...
STRONG WESTERLY SURFACE WINDS AND MILD AND DRY CONDITIONS WILL AFFECT
THE SOUTH PART OF THE CWA THROUGH SUNSET. OTHERWISE...A STORM SYSTEM
WILL PRODUCE PRECIPITATION AND COOLER TEMPERATURES OVER THE CWA THROUGH
SUNDAY. WARMER AND DRIER WEATHER WILL RETURN TO THE CWA FOR NEXT WEEK...
WITH POSSIBLE WINDY CONDITIONS MAINLY ON THANKSGIVING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 6 PM FRIDAY TO NOON SATURDAY FOR
     WYZ101-WYZ102.
     WINTER WEATHER ADVISORY FROM 6 PM FRIDAY TO NOON SATURDAY FOR
     WYZ103-WYZ104-WYZ105-WYZ109-WYZ110-WYZ111-WYZ112-WYZ113-
     WYZ114.
     HIGH WIND WATCH FROM 3 AM TO 1 PM SATURDAY FOR WYZ116-WYZ117.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...WEILAND
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Nov 18, 10:11 AM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1011 AM MST FRI NOV 18 2011

WYZ101>119-191200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1011 AM MST FRI NOV 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 50 MPH THROUGH THE LATE
AFTERNOON IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.

A PACIFIC STORM SYSTEM WILL MOVE ACROSS WYOMING TONIGHT...PRODUCING
ACCUMULATING SNOW OVER ALL BUT EXTREME SOUTHEAST WYOMING. WINTER
STORM WARNINGS AND ADVISORIES ARE IN EFFECT. 6 TO 10 INCHES OF SNOW
IS LIKELY ACROSS THE SIERRA MADRE...SNOWY...AND NORTHERN LARAMIE
MOUNTAINS. LOWER ELEVATIONS CAN GENERALLY EXPECTED 3 TO 6 INCHES OF
SNOW...ALTHOUGH NORTHERN CONVERSE AND NORTHERN NIOBRARA COUNTIES MAY
SEE 8 INCHES OF SNOW. GUSTY WINDS WILL ALSO BE PREVALENT TONIGHT..
PRODUCING BLOWING SNOW AND REDUCED VISIBILITIES. TRAVEL WILL BECOME
DIFFICULT ACROSS MUCH OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW WILL END ACROSS A MAJORITY OF WYOMING SATURDAY MORNING...BUT
LIGHT SNOW MAY CONTINUE ACROSS THE SIERRA MADRE AND SNOWY MOUNTAINS
WELL INTO SUNDAY.

STRONG WINDS MAY DEVELOP SATURDAY. THE STRONGEST WINDS ARE EXPECTED
TO BE OVER EASTERN PLATTE COUNTY AND LARAMIE COUNTY...WHICH
INCLUDES PORTIONS OF INTERSTATE 80 AND THE CITY OF CHEYENNE.
SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE.
WINDS WILL QUICKLY DECREASE SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-191200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1011 AM MST FRI NOV 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM SYSTEM MOVING ACROSS WYOMING TONIGHT...MAY
PRODUCE LIGHT SNOW INTO NORTHERN PORTIONS OF THE NEBRASKA
PANHANDLE...HOWEVER THE BULK OF THE SNOW FROM THIS STORM SYSTEM
SHOULD OCCUR ACROSS WYOMING AND SOUTH DAKOTA. SNOW AMOUNTS WILL
MAINLY BE LESS THAN ONE INCH...ALTHOUGH UPWARDS OF 2 INCHES OF
SNOW WILL BE POSSIBLE ALONG THE SOUTH DAKOTA BORDER THROUGH
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LIGHT SNOW WILL BE POSSIBLE NEAR THE SOUTH DAKOTA BORDER SATURDAY
MORNING...OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Nov 18, 12:01 PM MST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 PM MST FRI NOV 18 2011

WYZ103>107-109-110-113-115>118-182200-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...
HANNA...ARLINGTON...ELK MOUNTAIN...SARATOGA...ENCAMPMENT...
RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
1201 PM MST FRI NOV 18 2011

...STRONG WINDS WILL CONTINUE IN SOME AREAS ALONG AND WEST OF
THE LARAMIE RANGE THROUGH THE AFTERNOON...

WESTERLY WINDS WILL CONTINUE TO BE SUSTAINED AT 25 TO 35 MPH
FOR THE REST OF TODAY IN SOME AREAS ALONG AND WEST OF THE LARAMIE
RANGE WITH GUSTS AROUND 50 MPH.

AT 1150 AM...THE STRONGEST WIND GUSTS WERE 49 MPH AT ARLINGTON AND
THE COLMAN INTERSTATE 25 EXIT JUST NORTH OF WHEATLAND.

TRAVELERS ON INTERSTATE 25 BETWEEN THE COLORADO BORDER AND
WHEATLAND AND INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS SHOULD
BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH
LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY
VULNERABLE TO THE STRONG WINDS.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 3:15 AM MSTWinter Storm WarningCYSConverse, Niobrara25 hr
Nov 18, 3:15 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Converse, Platte25 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.